Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 31, NWS Quad Cities, IA

May 22, 2011Jefferson County, Keokuk County, Washington County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 22, 2011, 4:17 PM CDT for Jefferson County, Keokuk County, Washington County, Iowa. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 4:17 PM CDT (21:17 UTC)
Expired
May 22, 2011, 5:00 PM CDT
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 130 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:26 PM CDTTSTM WND DMGRichland, IALARGE TREE DOWN AND IS BLOCKING ROAD.
May 22, 4:37 PM CDTHAIL 1Ollie, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS53 KDVN 222117
SVRDVN
IAC101-107-183-222200-
/O.NEW.KDVN.SV.W.0031.110522T2117Z-110522T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
  EASTERN KEOKUK COUNTY IN SOUTHEAST IOWA...
  WESTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 500 PM CDT.

* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR BATAVIA...OR 10 MILES WEST OF FAIRFIELD...AND
  MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ABINGDON...MAHARISHI VEDIC CITY...PACKWOOD...RICHLAND...PLEASANT
  PLAIN...HARPER...KINROSS...WELLMAN AND RICHMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.


A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4147 9202 4147 9159 4090 9207 4090 9218
      4115 9219 4116 9225
TIME...MOT...LOC 2117Z 209DEG 37KT 4106 9213
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
2 follow-up statements
677 
WWUS53 KDVN 222130
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CDT SUN MAY 22 2011

IAC101-107-183-222200-
/O.CON.KDVN.SV.W.0031.000000T0000Z-110522T2200Z/
WASHINGTON IA-KEOKUK IA-JEFFERSON IA-
430 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN JEFFERSON...EASTERN KEOKUK AND WESTERN WASHINGTON
COUNTIES...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR PACKWOOD...OR 12 MILES NORTH OF FAIRFIELD...MOVING
NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHLAND...LAKE DARLING STATE PARK...RUBIO...TALLEYRAND...HARPER...
KEOTA...WEST CHESTER...KINROSS...WELLMAN AND RICHMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4147 9202 4147 9159 4107 9194 4108 9217
      4115 9219 4116 9225
TIME...MOT...LOC 2131Z 209DEG 37KT 4119 9204
WIND...HAIL 60MPH 1.00IN

$$

SHEETS
917 
WWUS53 KDVN 222148
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 PM CDT SUN MAY 22 2011

IAC101-107-222158-
/O.CAN.KDVN.SV.W.0031.000000T0000Z-110522T2200Z/
KEOKUK IA-JEFFERSON IA-
448 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
EASTERN KEOKUK COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4121 9182 4127 9192 4131 9194 4140 9194
      4147 9194 4147 9159
TIME...MOT...LOC 2148Z 209DEG 37KT 4134 9193

$$

IAC183-222200-
/O.CON.KDVN.SV.W.0031.000000T0000Z-110522T2200Z/
WASHINGTON IA-
448 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WESTERN WASHINGTON COUNTY...

AT 446 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY 6 
MILES WEST OF WEST CHESTER...OR 13 MILES WEST OF WASHINGTON...MOVING 
NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLMAN
AND RICHMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4121 9182 4127 9192 4131 9194 4140 9194
      4147 9194 4147 9159
TIME...MOT...LOC 2148Z 209DEG 37KT 4134 9193
WIND...HAIL <58MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:43 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 22, 2:43 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
243 PM CDT SUN MAY 22 2011

.SYNOPSIS...
SEVERE STORMS ARE ONGOING OVER THE FORECAST AREA AS A VIGOROUS UPPER
LEVEL LOW OVER MINNESOTA MOVES EAST. A SURFACE DRY LINE WAS MOVING
ACROSS EASTERN IOWA WITH THE MAIN SURFACE COLD FRONT LOCATED NEAR
THE IOWA NEBRASKA/BORDER. AHEAD OF THE DRY LINE SURFACE DEW POINTS
WERE IN THE UPPER 60S AND LOWER 70S. SURFACE WINDS WERE GENERALLY
SOUTH AROUND 20 MPH WITH GUSTS TO 30 MPH. ..KUHL..

&&

.SHORT TERM...TONIGHT AND TOMORROW.
THIS AFTERNOON AND EVENINGS ROUND OF SUPERCELLS AND BOWING LINE
SEGMENTS WILL MOVE EAST OF THE FORECAST AREA BEFORE MIDNIGHT. THE
18Z DAVENPORT SOUNDING SHOWED VERY STEEP LAPSE RATES ALOFT WITH
MINIMAL CAPPING. DAMAGING WINDS AND LARGE HAIL ARE VERY LIKELY
BEFORE THE STORMS EXIT THE AREA. WIND PROFILES ARE ALSO FAVORABLE
FOR SUPERCELL DEVELOPMENT WITH A POSSIBILITY OF TORNADOES. THE
PASSAGE OF THE COLD FRONT LATER THIS EVENING WILL END THE THREAT OF
SEVERE WEATHER FROM WEST TO EAST. A FEW SCATTERED THUNDERSTORMS ARE
POSSIBLE TOMORROW WITH COLD AIR AND CYCLONIC FLOW ALOFT WRAPPING
AROUND THE BACK SIDE OF THE DEPARTING UPPER LEVEL LOW. ..KUHL..

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...
ACTIVE WEATHER PATTERN CONTINUES WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY. ON MONDAY THE LONG RANGE MODELS PROG
A UPPER LEVEL RIDGE TO BUILD OVER THE NORTHERN PLAINS WITH A 1020
MILLIBAR HIGH PRESSURE CENTER LOCATED OVER MANITOBA...ADVECTING COOL
DRY AIR ACROSS THE REGION. MEANWHILE...A WEAK SURFACE BOUNDARY WILL
BE LOCATED JUST TO THE SOUTHEAST OF THE AREA. THIS BOUNDARY COULD BE
THE FOCUS FOR A FEW SHOWERS OR THUNDERSTORMS SO I WILL KEEP THE
CURRENT FORECAST OF SLIGHT CHANCE POPS.

ON TUESDAY A SOUTHERN STREAM LOW WILL DEVELOP OVER THE FOUR CORNERS
REGION OF THE SOUTHWEST AND MOVE EAST TO NEAR EASTERN KANSAS AND
IOWA BY WEDNESDAY. THIS SYSTEM WILL PRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. SHOWERS
WILL BE MOST LIKELY OVER THE SOUTHERN HALF OF THE FORECAST AREA WITH
A CHANCE OF SHOWERS ACROSS THE NORTH. TEMPERATURES WILL REMAIN BELOW
NORMAL WITH LOWS IN THE UPPER 40S TO MID 50S AND HIGHS ONLY IN THE
60S.

ANOTHER UPPER LEVEL RIDGE WILL THEN APPROACH THE UPPER MISSISSIPPI
VALLEY ON THURSDAY NIGHT BRINGING DRY WEATHER TO THE REGION ON
FRIDAY. THE NEXT UPPER LEVEL LOW WILL MOVE OUT OF THE NORTHERN
ROCKIES BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY. THE LONG RANGE MODELS PROG THIS SYSTEM TO BE
PROGRESSIVE AND SHOW A LONG WAVE UPPER LEVEL RIDGE DEVELOPING OVER
THE ROCKIES AND PLAINS. THIS RIDGE SHOULD BRING DRY WEATHER TO THE
REGION NEXT SUNDAY. ..KUHL..

&&

.AVIATION...
SCATTERED STORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS...ARE
EXPECTED TO EXIT EAST OF THE TERMINALS BY 01Z AS A WEAK COOL FRONT
PUSHES THROUGH. THIS FRONT WILL CAUSE THE GUSTY S-SW WINDS TO VEER
TO THE SW AND WEST AND DIMINISH TO LESS THAN 12 KTS AFTER SUNSET.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVERNIGHT. WINDS
ARE EXPECTED TO PICK UP AGAIN BY MID MORNING MONDAY...ALONG WITH A
POTENTIAL FOR DEVELOPING LOW CLOUDS WITH CIGS IN MVFR RANGE.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, May 22, 8:41 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 AM CDT SUN MAY 22 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231345-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
841 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF AN
ADVANCING COLD FRONT THIS AFTERNOON. THE AMOUNT OF INSTABILITY...WIND
SHEAR AND FORCING WILL SUPPORT SUPERCELL THUNDERSTORMS...ESPECIALLY
BETWEEN 2 PM TO 5 PM OVER EASTERN IOWA. THESE STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND TORNADOES.

STORMS ARE THEN EXPECTED TO ORGANIZE INTO LINES OR CLUSTERS...WITH
THE MAIN SEVERE THREAT TRANSITIONING TO PRIMARILY DAMAGING WIND
AND LARGE HAIL WHICH WILL CONTINUE INTO THE EVENING HOURS AND
AFFECT THE ENTIRE OUTLOOK AREA.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT
11 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FRONTAL BOUNDARY STALLED OVER MISSOURI AND SOUTHERN ILLINOIS WILL
PROVIDE A FOCUS FOR THUNDERSTORMS FROM MONDAY NIGHT INTO WEDNESDAY
NIGHT. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE THUNDERSTORM
DEVELOPMENT. ANOTHER ROUND OF STORMS IS POSSIBLE BY NEXT
WEEKEND...BUT IT IS TOO SOON TO DETERMINE THE RISK OF SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING.

SHEETS

In the hours before

Local storm report, May 22, 3:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             2 NNW NORTH LIBERTY     41.76N 91.62W
05/22/2011  E1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

DMD
Local storm report, May 22, 3:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FUNNEL CLOUD     CORALVILLE              41.69N 91.60W
05/22/2011                   JOHNSON            IA   LAW ENFORCEMENT

            OFFICERS REPORTED 2 FUNNEL CLOUDS. BOTH HAD BEGUN TO
            DISSIPATE.

&&

DMD
Local storm report, May 22, 3:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             ELY                     41.88N 91.59W
05/22/2011  E0.88 INCH       LINN               IA   TRAINED SPOTTER

            NICKEL SIZED HAIL. TIME ESTIMATED.

&&

T. PHILIP
Local storm report, May 22, 4:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
402 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             MOUNT VERNON            41.92N 91.42W
05/22/2011  E0.88 INCH       LINN               IA   AMATEUR RADIO

&&

DMD
Local storm report, May 22, 4:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             E LISBON                41.92N 91.39W
05/22/2011  E0.25 INCH       LINN               IA   TRAINED SPOTTER

&&

DMD
Local storm report, May 22, 4:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             1 SSW BELLE PLAINE      41.89N 92.28W
05/22/2011  E1.00 INCH       BENTON             IA   TRAINED SPOTTER

0240 PM     TORNADO          2 NW LADORA             41.78N 92.21W
05/22/2011                   IOWA               IA   TRAINED SPOTTER

            BRIEF TOUCHDOWNS 2 MILES NORTHWEST OF LADORA.

0254 PM     TORNADO          3 NW NORTH ENGLISH      41.55N 92.12W
05/22/2011                   IOWA               IA   NWS EMPLOYEE

0255 PM     TORNADO          2 W PARNELL             41.58N 92.04W
05/22/2011                   IOWA               IA   TRAINED SPOTTER

            CONFIRMED TORNADO ON THE GROUND NEAR PARNELL.

0258 PM     HAIL             1 SSW WILLIAMSBURG      41.66N 92.01W
05/22/2011  E0.75 INCH       IOWA               IA   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL.

0258 PM     FUNNEL CLOUD     2 N NORTH ENGLISH       41.54N 92.08W
05/22/2011                   IOWA               IA   TRAINED SPOTTER

            TIME ESTIMATED.

0300 PM     HAIL             5 NNE HOLBROOK          41.65N 91.89W
05/22/2011  E0.75 INCH       IOWA               IA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

0302 PM     TSTM WND DMG     3 W PARNELL             41.58N 92.06W
05/22/2011                   IOWA               IA   FIRE DEPT/RESCUE

            POWER LINES DOWN

0304 PM     HAIL             1 SSW WILLIAMSBURG      41.66N 92.01W
05/22/2011  E2.00 INCH       IOWA               IA   TRAINED SPOTTER

            TWO INCH DIAMETER HAIL.

0315 PM     HAIL             4 SSW AMANA             41.74N 91.89W
05/22/2011  E0.75 INCH       IOWA               IA   TRAINED SPOTTER

            HAIL BEGAN AT 3 PM AND HAS CONTINUED FOR PAST 15 MINUTES

0336 PM     TORNADO          4 SW NORTH LIBERTY      41.70N 91.66W
05/22/2011                   JOHNSON            IA   TRAINED SPOTTER

            TORNADO ON THE GROUND ABOUT 4 MILES SOUTHWEST OF NORTH
            LIBERTY.

0340 PM     HAIL             1 S WEBSTER             41.42N 92.17W
05/22/2011  M1.00 INCH       KEOKUK             IA   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL

0342 PM     HAIL             2 NNW NORTH LIBERTY     41.76N 91.62W
05/22/2011  E1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

0345 PM     FUNNEL CLOUD     CORALVILLE              41.69N 91.60W
05/22/2011                   JOHNSON            IA   LAW ENFORCEMENT

            OFFICERS REPORTED 2 FUNNEL CLOUDS. BOTH HAD BEGUN TO
            DISSIPATE.

0345 PM     HAIL             ELY                     41.88N 91.59W
05/22/2011  E0.88 INCH       LINN               IA   TRAINED SPOTTER

            NICKEL SIZED HAIL. TIME ESTIMATED.

0401 PM     HAIL             MOUNT VERNON            41.92N 91.42W
05/22/2011  E0.88 INCH       LINN               IA   AMATEUR RADIO

0401 PM     FUNNEL CLOUD     NORTH LIBERTY           41.74N 91.61W
05/22/2011                   JOHNSON            IA   TRAINED SPOTTER

            STRONG RAPID ROTATION NEAR N. PENN AND I380

0406 PM     HAIL             E LISBON                41.92N 91.39W
05/22/2011  E0.25 INCH       LINN               IA   TRAINED SPOTTER

&&

T. PHILIP

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 10:09 PM CDTSpecial Weather StatementDVNIowa, Jefferson, Keokuk51 min
May 22, 2:01 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa44 min
May 22, 2:06 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington54 min
May 22, 2:34 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Linn33 min
May 22, 2:38 PM CDTTornado WarningDVNBenton, Iowa, Johnson, Keokuk, Linn67 min
May 22, 2:45 PM CDTTornado WarningDVNBenton, Iowa, Linn29 min
May 22, 3:22 PM CDTTornado WarningDVNCedar, Iowa, Johnson53 min
May 22, 3:25 PM CDTSevere Thunderstorm WarningDVNCedar, Iowa, Johnson, Jones, Linn65 min
May 22, 3:43 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington47 min
May 22, 4:12 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones63 min
May 22, 4:17 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington43 min
May 22, 4:32 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Johnson58 min
May 22, 4:47 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson58 min
May 22, 4:56 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Scott64 min
May 22, 5:25 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Muscatine, Scott50 min
May 22, 5:28 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson62 min
May 22, 5:47 PM CDTSevere Thunderstorm WarningDVNClinton, Scott31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.